Jeffrey Hatley

Assistant Professor
Department of Mathematics
Union College


I am an assistant professor of mathematics at Union College in Schenectady, NY. My research interests are in number theory; in particular, I study Iwasawa theory and p-adic Galois representations associated to modular forms.


(Note that preprints may differ from the final published version.)

My Google Scholar Profile

[17] λ-invariant stability in families of modular Galois representations (with Debanjana Kundu), submitted. arXiv:2207.02280

[16] Polynomials in Fp[x] which commute under composition (with Mayah Teplitskiy), submitted. arXiv:2206.05349

[15] Statistics for anticyclotomic Iwasawa invariants of elliptic curves (with Debanjana Kundu and Anwesh Ray), submitted. arXiv:2106.01517

[14] The vanishing of anticyclotomic µ-invariants for non-ordinary modular forms (with Antonio Lei), to appear in Comptes Rendus Mathematique. arXiv:2108.05958

[13] Control theorems for fine Selmer groups, and duality of fine Selmer groups attached to modular forms (with Debanjana Kundu, Antonio Lei, and Jishnu Ray), The Ramanujan Journal, PDF

[12] Two infinite families of elliptic curves with rank greater than one (with Jason Stack), Integers, Vol. 22 (2022), #A1. PDF

[11] Λ-submodules of finite index of anticyclotomic plus and minus Selmer groups of elliptic curves (with Antonio Lei and Stefano Vigni), manuscripta mathematica, Vol. 167, No. 3-4 (2022), 589-612. PDF

[10] Comparing anticyclotomic Selmer groups of positive coranks for congruent modular forms -- Part II (with Antonio Lei), Journal of Number Theory, Vol. 229 (2021), 342-363. PDF

[9] Groups of generalized G-type and applications to torsion subgroups of rational elliptic curves over infinite extensions of Q (with Harris B. Daniels and Maarten Derickx), Transactions of the London Mathematical Society, Vol. 6, No. 1 (2019), 22-52. PDF, Magma Code

[8] Comparing anticyclotomic Selmer groups of positive coranks for congruent modular forms (with Antonio Lei), Mathematical Research Letters, Vol. 26, No. 4 (2019), 1115-1144. PDF

[7] Arithmetic properties of signed Selmer groups at nonordinary primes (with Antonio Lei), Annales de l'Institut Fourier, Vol. 69, No. 3 (2019), 1259-1294. PDF, Magma Code

[6] Rank parity for congruent supersingular elliptic curves, Proceedings of the AMS, Vol. 145 (2017), 3775-3786. PDF

[5] Modular forms of arbitrary even weight with no exceptional primes, Journal of Number Theory, Vol. 166 (2016), 158-165. PDF

[4] Elliptic curves with maximally disjoint division fields (with Harris B. Daniels and James Ricci), Acta Arithmetica, Vol. 175, No. 3 (2016), 211-223. PDF

[3] Obstruction criteria for modular deformation problems, International Journal of Number Theory, Vol. 12, No. 1 (2016), 273-285. PDF

[2] The Probability of Relatively Prime Polynomials in Zpk[x] (with Thomas R. Hagedorn), Involve, a Journal of Mathematics, Vol. 3, No. 2 (2010), 223-232. PDF

[1] Numerical Evidence on the Uniform Distribution of Power Residues for Elliptic Curves (with Amanda Hittson), Involve, a Journal of Mathematics, Vol. 2, No. 3 (2009), 305-321. PDF

[0] My PhD thesis, University of Massachusetts Amherst (2015)

Curriculum Vitae

PDF version

HTML version


Union College
Bailey Hall 202
Schenectady, NY 12308
Office: Bailey Hall 206A
Phone: 518-388-6163
Personal Zoom


Michael Chou
Harris B. Daniels
Holley Friedlander
Rylan Gajek-Leonard
Alden Gassert
Keenan Kidwell
Debanjana Kundu
Antonio Lei
Zachary Porat
Anwesh Ray
Hanson Smith
Sam Taylor
Stefano Vigni
Tom Weston
Glen Wilson